MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.A 2.5mm x 150mm x 90cm sterling sl balloon catheter was selected for use.During unpacking, it was noticed that the balloon was damaged and a small hole of the balloon was noted.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed kinks to the guidewire lumen 14.2cm, 14.3cm, and 14.8cm from the tip.Microscopic examination revealed a hole in the guidewire lumen 14.2cm from the tip.There is blood present in the guidewire lumen.The balloon is partially loosely folded.Media was provided by the customer in the form of 2 photos.The first photo is the label which contains information on the complaint device.The second photo is the device.The photo does appear to match the condition of the returned device.It shows an obvious kink to the guidewire lumen near the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 2.5mm x 150mm x 90cm sterling sl balloon catheter was selected to use.During unpacking, it was noticed that the balloon was damaged and a small hole of the balloon was noted.No patient complications were reported.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12238988
Report Number2134265-2021-09539
Device Sequence Number14390555
Product Code DQY
UDI-Device Identifier08714729782452
UDI-Public08714729782452
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2023
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0027288339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1